Forum

Hi everyone need help

I have what I believe the ms hug going on, I’ve no pain, extremely tight band below chest all the way round, feeling sick and also burping.
I emailed my ms nurse but can take a while to get back also got in touch with my doctor and she prescribed me steroids, I’ve not taken them yet as says to take in the morning, in the meantime my ms nurse has emailed me saying if my gabapentin isn’t working we can change to pregabalin or try a muscle relaxant called baclofen. I’m struggling what to do my husband says as ms nurse is calling you Monday why not try the steroids see how you get on and you could just come off them if ms nurse says to do so.
So confused right now.

Hi
I’m sorry you are suffering with the dreaded MS-hug!

Steroids can help speed up recovery from a relapse and the sooner you start taking them, the sooner they can work; but they can come with side-effects, so you need to weigh up the pro’s and con’s of taking them or not and letting the symptoms subside on their own.

You have mentioned your MS Nurse, if there is a number you can call her on, I would push for a quick response and talk it through with her, she should be able to help you come to the right decision for you.

Awww thank you for your response, I’ve decided to wait until I speak to my ms nurse she’s calling me on Monday, I’ve doubled up on my gabapentin as she said in her email and it’s a little less today, so fingers crossed :crossed_fingers:t2:

Hello Bren

Welcome to the forum.

As Willowtree said, steroids work best when you take them early in a relapse. If your relapse has been going on for a while, it might be just as well to ride out the relapse with the steroids. The steroids are supposed to shorten the relapse but probably won’t make much difference in the long run. But talk it over with your MS nurse.

With regard to other drugs, Baclofen is a good muscle relaxant. Some people don’t get on with it, but a low dose might be helpful. It can help with the ‘Hug’ as it will stop your ribs for being crushed by tight muscles. (The Hug is a rotten name for something that feels like a giant has hold of your ribs and is squeezing the life out of you!) Then again, as you say there is no pain, but more sensory problems maybe it’s uncomfortable but bearable?

It sounds like you need a good talk with your nurse. If you’re on a disease modifying drug, then you could think about maybe changing to a more effective one which would prevent more relapses. If you’re not taking a DMD, perhaps you could talk about what options might be available to you?

I hope you get an end to your relapse soon.

Sue

Hi Sue

Thanks for your response

I’ve decided to just ride it out, it has eased a little, my ms nurse is calling me tomorrow. I am on a DMD and not had much flare ups to be fair.
It’s definitely right in what you say the hug is a rotten name for it should be called the crush!!

Take care
Brenda

Well let’s rename it ‘Crusher’!! :grimacing:

Yeah Crusher it is :joy: